fatty liver - causes/treatment
Jun 29, 2001
Thankyou for answering my previous question. Which antiviral drugs (I have read that NRTI's are, most probably , implicated)- which of these might be the worst culprits.
If antiviral drugs are stopped would the fatty liver resolve? Is there any other treatments for this condition?
Many thanks - again
Response from Dr. Bartlett
At this point, it is difficult to conclude that specific NRTI's are more likely to cause fatty liver. Most investigators believe that fatty liver is related to the mitochondrial toxicities of these drugs, and in the future this may help in assessing relative risk of fatty liver with specific drugs. In most conditions associated with fatty liver, the changes are reversible. We are hopeful that fatty liver should resolve when the offending antiretroviral drugs are stopped.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Handjob Safe?
- Sucking Penis And HIV Transmission Risk
- Vaginal Fluid How Long Does It Take To Test Positive For HIV
- If I Have Ars Will I Have Runny Nose?
- Sore Throat After Vaginal Sex With Condom Does It Mean I Have HIV
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.